0
TECHNICAL PAPERS

Application of Homotopy Analysis Method in Nonlinear Oscillations

[+] Author and Article Information
Shi-Jun Liao, A. T. Chwang

Department of Mechanical Engineering, The University of Hong Kong, Pokfulam Road, Hong Kong

J. Appl. Mech 65(4), 914-922 (Dec 01, 1998) (9 pages) doi:10.1115/1.2791935 History: Received March 13, 1997; Revised April 01, 1998; Online October 25, 2007

Abstract

In this paper, we apply a new analytical technique for nonlinear problems, namely the Homotopy Analysis Method (Liao 1992a), to give two-period formulas for oscillations of conservative single-degree-of-freedom systems with odd nonlinearity. These two formulas are uniformly valid for any possible amplitudes of oscillation. Four examples are given to illustrate the validity of the two formulas. This paper also demonstrates the general validity and the great potential of the Homotopy Analysis Method.

Copyright © 1998 by The American Society of Mechanical Engineers
Topics: Oscillations
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In